Hapacol 150 Flu

Print
Barcode: 8935206094923
Description

HAPACOL 150 FLU

COMPOSITION:

Paracetamol................................. 150 mg

Chlorpheniramine maleate................ 1 mg

Excipients.q.s............................. 1 sachet

(Anhydrous citric acid, mannitol, sucrose, aspartame, sodium hydrogen carbonate, PVP K30, quinoline color, orange-flavored powder).

DOSAGE FORM: Effervescent powder.

PRESENTATION: Box of 24 sachets x 1.5 g.

ACTIONS: Hapacol 150 Flu, an analgesic, antipyretic, and anti-allergic drug, is combined from two active ingredients:

Paracetamol is priorly used in the treatment of fever and pains in children. The drug acts on the hypothalamic heat-regulating center to produce antipyresis; heat dissipation is increased as a result of vasodilation and increased peripheral blood flow. Paracetamol lowers body temperature in patients with fever but rarely lowers normal body temperature. Paracetamol produces analgesia by elevation of the pain threshold.

Chlorpheniramine maleate is an antihistamine through inhibition of H1-receptors; therefore, it reduces the secretion of nose mucus and mucilage from upper respiratory tract.

The combination of paracetamol and chlorpheniramine in Hapacol 150 Flu quickly reduces symptoms such as fever, headache, coryza. These symptoms often occur when suffering from cold or rhinitis, sinusitis.

Hapacol 150 Flu is prepared in the dosage form of effervescent powder with flavor and sweet taste, dissolved in water before use; therefore, it is ideal for children. The drug is quickly and mostly absorbed by the gastrointestinal tract.

INDICATIONS: Treatment of cold, fever, nasal stuffiness, coryza, rhinitis, catarrhal mucitis, sinusitis, aches and pains e.g., headache, myalgia, and osteoarticular pains due to flu or weather allergy.

CONTRAINDICATIONS: Hypersensitivity to any components of the drug. Patients with glucose - 6 - phosphate dehydrogenase deficiency. Patients with narrow-angle glaucoma, acute course of asthma, prostatic hyperplasia, bladder neck stenosis, gastric ulcer, pyloro-duodenal obstruction. Patients receiving MAOIs within 14 days. Breast-feeding women, newborn babies and premature babies.

SPECIAL WARNINGS AND PRECAUTIONS FOR USE:

Individuals with phenylketonuria and other individuals who must restrict their intake of phenylalanine should be advised no concurrent administration of paracetamol and aspartame-containing food or drugs. Patients with hypersensitivity (asthma) should not use concurrently paracetamol and sulfite-containing food or drugs. Cautions should be taken in patients with previous anemia, hepatic and renal impairments. Because chronic, excessive consumption of alcohol may increase the risk of paracetamol-induced hepatotoxicity, it is advised to avoid chronic ingestion of alcohol.

Chlorpheniramine can increase the risk of urine retention, particularly in patients with prostatic hyperplasia, urinary obstruction, pyloro-duodenal obstruction; it causes more severity in myasthenia gravis patients.

Sedative effect of chlorpheniramine has been increased by alcohol consumption and co-administrationg with other tranquillisers.

The drug should be used with caution in patients with chronic lung disease, apnee or breathing troubles, glaucoma, and the elderly.

Risk of tooth decay occurs in patients having long-term treatment.

For the paracetamol-containing drugs, the physician should warn patients of serious signs of skin reactions such as Steven-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) or Lyell’s syndrome, acute generalized exanthematous pustulosis (AGEP).

PREGNANCY AND LACTATION:

Pregnancy: The drug is administered to pregnant women if really necessary. Use of chlorpheniramine during the last trimester of pregnancy can lead to severe reactions (epilepsy) in newborn babies.

Lactation: It is considered either breast-feeding or taking the drug depending on necessity of the mothers.

EFFECTS ON ABILITY TO DRIVE AND USE MACHINES:

Risk of drowsiness can occur during vehicles and operating machinery.

INTERACTIONS: In concerning with paracetamol: The effect of anticoagulant may be enhanced by concurrent use of paracetamol and an anticoagulant.

In concerning with chlorpheniramine: Do not use concurrently chlorpheniramine and alcoholic drinks, narcotic tranquillizers, phenytoin.

ADVERSE EFFECTS: In concerning with paracetamol: Uncommonly: rash, nausea, vomiting, neutropenia, pancytopenia, hypoleukemia, anemia, renopathy, nephrotoxicity due to long-time abuse. Rarely: hypersensitive reactions. Prolonged therapy and high doses can cause hepatic impairment (due to hepatolysis).

In concerning with chlorpheniramine: dry month, dysaptation, urinary retention, sweating, and drowsiness.

Inform the physician about any adverse effects occur during the treatment.

OVERDOSAGE: Paracetamol toxicity may result from a single toxic dose, from repeated chronic ingestion of large doses of paracetamol (e.g. 7.5 - 10 g daily for 1 - 2 days), or from chronic ingestion of the drug. Dose-dependent, hepatic necrosis is the most serious acute toxic effect associated with overdosage and potentially fatal.

Symptoms of paracetamol overdose include nausea, vomiting, colic, cyanosis on skin, mucosa, nails.

Treatment of overdosage: In the event of severe paracetamol overdose, full supportive measures should also be instituted. Gastric lavage should be carried out especially if the overdose was taken within the previous 4 hours.

The main detoxication therapy is use of sulfhydryl compound. N-acetylcysteine gives its effect followed by oral route or an intravenous infusion. N-acetylcysteine should be administered as soon as possible, preferably within 36 hours of overdosage.

N-acetylcysteine is more effective if administered within 10 hours of overdosage. It can be diluted with water or alcohol-free drinks to a 5% solution and orally taken within 1 hour. Oral N-acetylcysteine is given as a 140 mg/kg body-weight initial dose followed by 70 mg/kg body-weight every four hours for 17 more doses.

Methionin, activated charcoal and/or salt cathartic are also advised to treat overdose.

Symptoms of chlorpheniramine overdosage include sedation, psychosis, epilepsy, apnea, convulsions, anti-acetylcholine effect.

Treatment: Gastric lavage or emesis with ipecacuanha syrup should be given, then followed by administration of activated charcoal or saline cathartic to reduce the absorption. Treat hypotension and arrhythmias vigorously. Convulsions may be treated with i.v. diazepam or phenytoin.

DOSAGE & ADMINISTRATION: Dissolve the effervescent powder in some fresh water (ideal for children) until ending effervescence. 

Children aged < 6 months: as prescribed by the physician.

Children aged 6 months to 1 year: ½ sachet twice daily.

Children aged 1 - 2 years: 1 sachet twice daily

Children aged 2 - 3 years: 1 sachet x 3 - 4 times daily.

The drug should be taken once every 4 - 6 hrs, not more than 5 times/ day.

Or as prescribed by the physician.

Notes: Continuous administration in children without physician’s advice should not be recommended. Ask your physician if:

- new symptoms occur.

- fever gets worse (39.50C) and lasts for more than 3 days.

- pain gets worse or lasts for more than 5 days

Read the directions carefully before use.                       

Consult the physician for more information.    

Shelf-life: 36 months from the manufacturing date.

Storage conditions: Store in dry places, not exceeding 30oC, protect from light.

Specifications: Manufacturer's.

Reviews

There are yet no reviews for this product.